Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Jay4444

Am I going bald from accutane?

Recommended Posts

Ive been on the drug for less than 3 weeks, but i think i could be losing hair already. My hair looks considerably thinner in typical MPB areas - horseshoe area. But also, it could be all in my head since this is my biggest fear. When i pull on my hair or rub it hard none comes out. Would i be able to see more fall out? Is 2 and a half weeks enough time to actually start balding/notice it?

Link to post
Share on other sites

It is possible to notice hairloss at that point, but to me it doesn't sound like you are, you would notice if you are shedding more for sure. I think it is probably down to a lack of oil (that gives you a percieved view of hair thinning as you don't have as much sebum on each individual hair).

Was your hair alot more oily before you began accutane?

Link to post
Share on other sites

Hi there-

What dosage are you on? My Derm. said there are events of mild hairloss on Accutane. The higher the dose (and if you are male) you may see a little bit. I asked my Derm. this pre-Tane. She said normally if hairloss starts, Accutane dose is dropped down. If you are over .5mg per KG, and closer to the 1mg per KG, I would ask to drop down if you are seeing gobs of hair coming out..... Also, start hair supplements right away (check with your Derm. first though). Mine said Kerastase supplements (have taurine, green tea, and zinc) are really good. I noticed after using religiously for a full month, that my mild thinning and loss of hair stopped. I was on lower dose (30mg toward the end of Tane when the hair sheddding/thinning started) and my Derm. said it was okay since I wasn't loosing gobs of hair and would be ending treatment soon. Gobs or handful = 75-100+ day. I was losing like 25-30 when I'd shower and wash and comb my hair. I also took Biotin, vitamin C, vitamin E, calcium, and pro-biotic. Take the supplements with food and not with Tane. Also, you probably know as you are on Tane, your hair gets drier and weak - wash less and condition and baby it more. Hair masks are great!

Good luck.

Link to post
Share on other sites
It is possible to notice hairloss at that point, but to me it doesn't sound like you are, you would notice if you are shedding more for sure. I think it is probably down to a lack of oil (that gives you a percieved view of hair thinning as you don't have as much sebum on each individual hair).

Was your hair alot more oily before you began accutane?

Link to post
Share on other sites

Hey there -

Your dose seems on the lower end, so that's good. You are in the beginning stages of Tane so it's good you are inquiring on this now before *it could* be a problem. Good to be watchful. Based on your weight, later in treatment you could take about 80mg day of Tane per dosing guidelines, however, if you are having additional hair shedding, other side effects, do talk to your Derm. before heading around this dose.

I didn't have the mild hair loss, thinning, and scalp itch until the latter part of my course. I was on low dose. You may want to check with your Derm. first, but I strongly recommend the Biotin and Kerastase supplements. Kerastase worked for me really well. I'm still taking them - love the results. It took a month to start seeing the result - less itchy scalp and much less hair falling out. Kerastase are pricey though - $50 bucks on internet. You may be able to buy on Ebay. They are called Kerastase Densitive hair supplements.

Link to post
Share on other sites

I was paranoid and obsessed with my hair during the first weeks of accutane also. I noticed every single hair loss symptom. It took me another month to realise that it wasn't true. Ofcourse you may be right, but just have in mind that it could be also your mind playing games.

Link to post
Share on other sites
I was paranoid and obsessed with my hair during the first weeks of accutane also. I noticed every single hair loss symptom. It took me another month to realise that it wasn't true. Ofcourse you may be right, but just have in mind that it could be also your mind playing games.
Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×